# SDR 2002FA0000998

- Difficulty date: August 23, 2002
- Submitted: August 23, 2002
- Operation: General aviation
- Make and model: Cessna 421C
- Aircraft serial: 421C0031
- Aircraft time: 4,603 hours
- Engine: Cont GTSIO520L
- Engine time: 3,448 hours
- Propeller: Mcauly 3FF32C501
- System (JASC): 2810 · Fuel Storage
- Part: Spacer
- Condition: Burned
- Location: Fuel Cell
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LT ENGINE AUX FUEL TANK ASSY HAS INCURRED HEAT RELATED DAMAGE ON THE ENGINE FIREWALL SIDE.  THE FIRE SPACER SCREEN AND THE RETARDANT COATING ON THE TANK ASSY HAS SINGED AND MELTED ALONG THE FIREWALL SIDE AND UNDERSIDE OF ASSY.  IN SOME AREAS THE COATING HAS RECEDED EXPOSING THE ALUMINUM LINER.  THE VENT LINE FROM THE ENGINE HAS MELTED AN IMPRESSION INTO THE COATING.  ADHESIVE USED TO SECURE THE TANK WAS SIMILIARLY DAMAGED.  DAMAGE IS APPARENT BOTH ON THE TANK BODY AND IN THE CAVITY.
